Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Memphis, TN

May 21, 2013Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 21, 2013, 11:53 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 11:53 AM CDT (16:53 UTC)
Expired
May 21, 2013, 2:00 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS54 KMEG 211653
FFWMEG
TNC039-071-211900-
/O.NEW.KMEG.FF.W.0031.130521T1653Z-130521T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 200 PM CDT

* AT 1154 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
  TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH
  AND PICKWICK LANDING STATE PARK.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BLUNT ROAD AT RUSHING CREEK...CONCORD ROAD NEAR OLD 69...LARGO
ROAD...LASTER BRANCH AT CONCORD ROAD...MARTIN LANDING ROAD AT
CAMPBELLS BRANCH...MT CARMEL ROAD AT ELKINS BRANCH...PERRYVILLE
MARIANA ROAD...ROBERT GURLEY ROAD AT STEWMAN CREEK...RUSHING CREEK AT
LARGO ROAD...SCENIC LANE AT SELF SLOUGH AND SIMS BOTTOM ROAD AT
WHITES CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
      3501 8798 3500 8838 3522 8837 3563 8811
      3563 8803 3553 8797 3549 8798 3546 8803
      3544 8804 3541 8796

$$
1 follow-up statement
664 
WGUS74 KMEG 211828
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CDT TUE MAY 21 2013

TNC039-071-211838-
/O.CAN.KMEG.FF.W.0031.000000T0000Z-130521T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HARDIN TN-
128 PM CDT TUE MAY 21 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARDIN AND SOUTHERN
DECATUR COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
      3501 8798 3500 8838 3522 8837 3563 8811
      3563 8803 3553 8797 3549 8798 3546 8803
      3544 8804 3541 8796

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 21, 10:59 AM CDT, 54 minutes earlier.

Area forecast discussion, May 21, 10:59 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 AM CDT TUE MAY 21 2013

.UPDATE...MORNING UPDATE.

ADJUSTED THE FORECAST BASED ON RADAR AND SATELLITE TRENDS. DOES
NOT LOOK LIKE WE WILL REALIZE THE EXPECTED AFTERNOON HIGH
TEMPERATURES DUE TO CLOUD COVER AND ONGOING PRECIPITATION. THE
EXCEPTION MAY BE IN NORTH MISSISSIPPI WHERE RAIN IS LESS
WIDESPREAD. HOWEVER CLOUD COVER IS STILL WIDESPREAD. NEW ZONES ARE
OUT. WILL LIKELY FOCUS ON SEVERE WEATHER THREAT THIS AFTERNOON. DO
NOT ANTICIPATE SIGNIFICANT CHANGES TO THE LONG TERM WITH THE
AFTERNOON PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 735 AM CDT TUE MAY 21 2013/

UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 551 AM CDT TUE MAY 21 2013/

DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
EASTERN SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH FROM THE
LOW ACROSS WESTERN MISSOURI...THEN BACK INTO CENTRAL OKLAHOMA AND
BACK INTO TEXAS. MEANWHILE...SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH LAST NIGHT/S CONVECTIVE ACTIVITY OVER THE PLAINS AND WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY PRODUCED DAMAGING WINDS
ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS AND WEAKENED AS IT
MOVED EAST OF THE MISSISSIPPI RIVER. TEMPERATURES AS OF 4 AM CDT
ARE PREDOMINANTLY IN THE 60S AT MOST LOCATIONS. SEVERE
THUNDERSTORM POTENTIAL MAINLY LATER THIS AFTERNOON INTO TONIGHT
REMAINS THE MAIN FORECAST CONCERN IN THIS MORNING/S FORECAST
ISSUANCE.

SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH LAST NIGHTS CONVECTION HAS MOVED TO
PORTIONS OF WEST TENNESSEE NEAR THE MISSISSIPPI RIVER. REGIONAL
WSR-88D RADAR TRENDS SHOW A COUPLE OF ADDITIONAL LINES ACROSS
ARKANSAS...THE FIRST LINE ACROSS EAST AND NORTHEAST ARKANSAS...AND
A SECOND LINE BEGINNING TO APPROACH CENTRAL ARKANSAS. LATEST RADAR
TRENDS INDICATE LESS SURFACE BASED INSTABILITY ACROSS THE AREA AND
THESE TWO ADDITIONAL LINES ARE EXPECTED TO BE REMAIN ELEVATED AT
THIS TIME.

A SURFACE LOW NEAR MIDLAND TEXAS EARLY THIS MORNING WILL MOVE
INTO EASTERN OKLAHOMA BY LATE AFTERNOON...INTO NORTHWEST ARKANSAS
TONIGHT AND UP INTO THE OHIO RIVER VALLEY BY WEDNESDAY.
MEANWHILE...AN UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED
AS IT MOVES INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT.
THE ATMOSPHERE IS EXPECTED TO RECOVER AND DESTABILIZE ONCE AGAIN
BY THIS AFTERNOON INTO TONIGHT. MODERATELY STEEP TO STEEP 700-500
MB LAYER MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR VALUES BETWEEN
40 TO 50 KTS...SURFACE BASED CAPE VALUES BETWEEN 1500-2500 J/KG
ESPECIALLY DURING THE LATE AFTERNOON INTO THE EARLY
EVENING...NEARLY UNIDIRECTIONAL WINDS ALOFT...AND FAVORABLE UPPER
LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN UPPER
LEVEL JET STREAK SUGGEST THE CONVECTIVE ACTIVITY WILL BE MOSTLY IN
THE FORM OF A LINE AS IT MOVES ACROSS THE MID SOUTH TONIGHT. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL
WILL ALSO EXIST FOR PERHAPS A TORNADO OR TWO EMBEDDED WITHIN THE
LINE AS IT MOVES ACROSS THE AREA. LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL
RANGE FROM 1.5 TO 2 INCHES. WILL CONTINUE TO MONITOR TRENDS AND
CONSIDER THE POTENTIAL FOR A FLASH FLOOD WATCH MAINLY WEST OF THE
MISSISSIPPI RIVER TODAY AND TONIGHT IF SHORT TERM TRENDS SHOW AN
INCREASING POTENTIAL. WILL HIGHLIGHT SEVERE WEATHER THREATS IN THE
HAZARDOUS WEATHER OUTLOOK.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY
AS THE COLD FRONT MOVES THROUGH THE MID SOUTH AND GRADUALLY TAPER
OFF INTO WEDNESDAY NIGHT.

LONG TERM...(THURSDAY THROUGH MEMORIAL DAY)...LATEST LONG TERM
MODEL TRENDS INDICATE ANOTHER FRONT WILL MOVE THROUGH THE LOWER
MISSISSIPPI VALLEY THURSDAY. A POTENTIAL WILL EXIST FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP BUT OVERALL CONFIDENCE IN
COVERAGE REMAINS LOW. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
MID SOUTH FOR THURSDAY NIGHT INTO FRIDAY WITH SLIGHTLY COOLER AIR
TEMPORARILY RETURNING BACK TO THE FORECAST AREA. LONG TERM MODELS
REMAIN IN DISAGREEMENT WITH THE OVERALL SYNOPTIC PATTERN AS THE
COLD FRONT RETURNS NORTH AS A WARM FRONT THIS WEEKEND INTO EARLY
NEXT WEEK. THE GFS REMAINS THE DRIER OF THE SOLUTIONS WITH THE
ECMWF SUGGESTING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY ALONG AND NORTH OF I-40 FOR THIS WEEKEND INTO MEMORIAL
DAY. HAVE OPTED TO LEAVE POPS OUT OF THE FORECAST UNTIL MODELS
COME INTO BETTER CONSENSUS.

CJC

AVIATION...
12Z TAF CYCLE

A COUPLE LINES OF THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS
MORNING. ALL TAF SITES WILL REMAIN VFR THROUGHOUT MOST OF THE DAY
WITH THE EXCEPTION OF SOME TEMPO MVFR CIGS AT SITES MEM AND MKL.
MORE STORMS WILL DEVELOP LATER THIS AFTERNOON...SOME OF WHICH MAY
BECOME SEVERE AND WILL MOST LIKELY BE IN THE FORM OF A LINE...WITH
HEAVY RAIN TEMPORARILY AFFECTING VISBYS. SOME LLWS COULD ALSO BE
POSSIBLE THIS EVENING AS THE LLJ INCREASES.

VARIABLE WINDS THIS MORNING...DUE TO TEMPORARY WINDSHIFTS
ASSOICATED WITH THESE LINES OF STORMS MOVING THROUGH. WINDS WILL
INCREASE AND BECOME MORE SOUTHERLY AROUND 12-14 KTS WITH HIGHER GUSTS
16-24 KTS BY MID AFTN.

AC3

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  70  84  65 /  60  80  50  10
MKL  76  68  82  63 /  60  70  50  10
JBR  74  66  82  62 /  80  90  30  10
TUP  86  68  83  65 /  30  60  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 7:22 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT TUE MAY 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
722 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE THIS MORNING WITH HAIL AND DAMAGING WINDS AS THE
PREDOMINANT SEVERE WEATHER THREATS. A GREATER THREAT FOR SEVERE
THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND TONIGHT AS A
STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.

In the hours before

Special weather statement, May 21, 9:24 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT TUE MAY 21 2013

TNZ002>004-020-021-211515-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-OBION TN-
924 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 AM CDT FOR...

  NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SHARON AT 924 AM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENRY...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR HUNTINGDON...MARTIN...MCKENZIE...PARIS
LANDING STATE PARK AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3635 8801 3635 8809 3626 8808 3622 8811
      3622 8813 3615 8817 3612 8820 3600 8821
      3600 8913 3650 8882 3650 8805 3644 8805
      3638 8800
TIME...MOT...LOC 1424Z 290DEG 39KT 3627 8877
Special weather statement, May 21, 9:43 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 AM CDT TUE MAY 21 2013

TNZ020-021-050>052-089-090-211530-
CARROLL TN-CROCKETT TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-
MADISON TN-
943 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF DANCYVILLE AT 943 AM CDT...
MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...FAYETTE...GIBSON...HARDEMAN...HAYWOOD
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...
HUMBOLDT...JACKSON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3601 8911 3600 8850 3527 8894 3525 8950
TIME...MOT...LOC 1443Z 229DEG 28KT 3534 8931
Special weather statement, May 21, 10:14 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT TUE MAY 21 2013

TNZ004-021-054-055-211545-
CARROLL TN-DECATUR TN-HENDERSON TN-HENRY TN-
1014 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...

  NORTHEASTERN DECATUR COUNTY IN TENNESSEE...
  EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 11 MILES SOUTHWEST OF HUNTINGDON AT 1015 AM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR...HENDERSON AND HENRY COUNTIES...
INCLUDING LOCATIONS NEAR HUNTINGDON...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3579 8797 3579 8861 3638 8815 3639 8800
      3635 8800 3635 8809 3626 8808 3612 8820
      3588 8821 3585 8820 3585 8803 3582 8802
      3582 8797 3580 8796
TIME...MOT...LOC 1515Z 226DEG 27KT 3588 8850
Special weather statement, May 21, 10:48 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT TUE MAY 21 2013

TNZ021-053>055-091-092-211615-
CARROLL TN-CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN-
1048 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF ADAMSVILLE AT 1049 AM CDT...
MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...CHESTER...DECATUR...HARDIN...HENDERSON AND
MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON...HUNTINGDON...
LEXINGTON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK AND
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.

&&

LAT...LON 3538 8801 3531 8801 3529 8797 3517 8798
      3517 8879 3603 8842 3603 8820 3585 8821
      3585 8805 3582 8802 3581 8796 3571 8803
      3568 8801 3560 8802 3550 8797 3544 8804
      3541 8796
TIME...MOT...LOC 1549Z 226DEG 27KT 3524 8841
Special weather statement, May 21, 11:17 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT TUE MAY 21 2013

TNZ054-055-092-211700-
DECATUR TN-HARDIN TN-HENDERSON TN-
1117 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF DECATURVILLE AT 1117 AM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DECATUR...HARDIN AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
PARK...PICKWICK LANDING STATE PARK AND SAVANNAH...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK
LAKE.

&&

LAT...LON 3538 8801 3531 8801 3529 8797 3501 8798
      3500 8838 3560 8835 3582 8828 3581 8818
      3585 8817 3585 8805 3582 8802 3581 8796
      3571 8803 3568 8801 3560 8802 3550 8797
      3544 8804 3541 8796
TIME...MOT...LOC 1617Z 227DEG 22KT 3552 8805
Local storm report, May 21, 11:48 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     CARAWAY                 35.76N 90.33W
05/21/2013                   CRAIGHEAD          AR   PUBLIC

            TREES DOWN...LARGE LIMBS...SHED CRUSHED BY TREE.

0715 AM     HAIL             SEDGWICK                35.98N 90.86W
05/21/2013  E0.88 INCH       LAWRENCE           AR   PUBLIC

            ALSO TREE LIMBS DOWN IN THE AREA.

0733 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
05/21/2013                   CRAIGHEAD          AR   BROADCAST MEDIA

            FRAME-ONLY CONSTRUCTION PROJECT COLLAPSED ON POST ROAD.

0855 AM     HAIL             TROY                    36.34N 89.16W
05/21/2013  E0.50 INCH       OBION              TN   PUBLIC

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:37 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton38 min
May 21, 2:10 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton50 min
May 21, 2:17 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion43 min
May 21, 2:43 AM CDTSpecial Weather StatementMEGFayette32 min
May 21, 2:52 AM CDTSpecial Weather StatementMEGDyer, Gibson, Obion, Weakley38 min
May 21, 2:55 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Madison50 min
May 21, 3:32 AM CDTSpecial Weather StatementMEGCarroll, Gibson, Henry, Weakley28 min
May 21, 3:47 AM CDTSpecial Weather StatementMEGMadison43 min
May 21, 4:00 AM CDTSpecial Weather StatementMEGHenry30 min
May 21, 7:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale47 min
May 21, 8:20 AM CDTSpecial Weather StatementMEGShelby, Tipton55 min
May 21, 8:25 AM CDTSpecial Weather StatementMEGLake35 min
May 21, 8:32 AM CDTSpecial Weather StatementMEGLauderdale43 min
May 21, 8:38 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion52 min
May 21, 9:06 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Lauderdale, Tipton39 min
May 21, 9:19 AM CDTSpecial Weather StatementMEGFayette26 min
May 21, 9:24 AM CDTSpecial Weather StatementMEGHenry, Weakley51 min
May 21, 9:43 AM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood, Madison47 min
May 21, 10:14 AM CDTSpecial Weather StatementMEGCarroll31 min
May 21, 10:48 AM CDTSpecial Weather StatementMEGChester, Decatur, Hardin, Henderson, McNairy27 min
May 21, 11:10 AM CDTRiver Flood AdvisoryMEGDyer, Lauderdale45 hr
May 21, 11:17 AM CDTSpecial Weather StatementMEGDecatur, Hardin43 min
May 21, 11:57 AM CDTSpecial Weather StatementMEGHardin48 min
May 21, 4:09 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton51 min
May 21, 5:04 PM CDTAreal Flood AdvisoryMEGShelby6 hr
May 21, 5:05 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby25 min
May 21, 5:13 PM CDTFlash Flood WarningMEGShelby6 hr
May 21, 5:29 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby31 min
May 21, 6:11 PM CDTAreal Flood AdvisoryMEGFayette4 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.